Anaphylaxis to intravenous furosemide

J. Randall Hansbrough, H. James Wedner, David D. Chaplin

Research output: Contribution to journalArticlepeer-review

38 Scopus citations

Abstract

A patient with long-standing hypertension developed urticaria, angioedema, and hypotension within 5 minutes after the intravenous administration of furosemide. Immediate hypersensitivity was documented by positive skin tests to furosemide as well as to related sulfonamide-based drugs. This is the first finding of an anaphylactic reaction to furosemide and underscores the need to consider such adverse reactions when patients who are sensitive to other sulfonamide-containing drugs are being treated.

Original languageEnglish
Pages (from-to)538-541
Number of pages4
JournalThe Journal of Allergy and Clinical Immunology
Volume80
Issue number4
DOIs
StatePublished - Oct 1987
Externally publishedYes

Fingerprint Dive into the research topics of 'Anaphylaxis to intravenous furosemide'. Together they form a unique fingerprint.

Cite this